Alert archive / Oklahoma / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Tulsa, OK

February 20, 200911 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Feb 20, 2009, 2:28 PM CST for 11 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2009, 2:28 PM CST (20:28 UTC)
Expired
Feb 20, 2009, 6:00 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, McIntosh County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 202028
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
228 PM CST FRI FEB 20 2009

OKZ054>056-059>061-064>067-210000-
/O.NEW.KTSA.FW.W.0004.090220T2028Z-090221T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-
228 PM CST FRI FEB 20 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED EARLY THIS
AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA...INCLUDING
OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK...
OKFUSKEE...OKMULGEE...AND WAGONER COUNTIES.

ALL FIRE INTERESTS SHOULD BE PREPARED FOR DANGEROUS FIRE
BEHAVIOR WITH GRADUAL IMPROVEMENT IN FIRE WEATHER CONDITIONS
AROUND SUNSET.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER
FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER
TEMPERATURES.

&&

$$
2 follow-up statements
000 
WWUS84 KTSA 202103
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
303 PM CST FRI FEB 20 2009

OKZ071-073-210000-
/O.EXA.KTSA.FW.W.0004.000000T0000Z-090221T0000Z/
MCINTOSH-PITTSBURG-
303 PM CST FRI FEB 20 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
PITTSBURG AND MCINTOSH COUNTIES.

DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED EARLY THIS
AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS.

ALL FIRE INTERESTS SHOULD BE PREPARED FOR DANGEROUS FIRE BEHAVIOR
WITH GRADUAL IMPROVEMENT IN FIRE WEATHER CONDITIONS AROUND
SUNSET.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

&&

$$

OKZ054>056-059>061-064>067-210000-
/O.CON.KTSA.FW.W.0004.000000T0000Z-090221T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-
303 PM CST FRI FEB 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED EARLY THIS
AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA...INCLUDING
OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK...
OKFUSKEE...OKMULGEE...AND WAGONER COUNTIES.

ALL FIRE INTERESTS SHOULD BE PREPARED FOR DANGEROUS FIRE BEHAVIOR
WITH GRADUAL IMPROVEMENT IN FIRE WEATHER CONDITIONS AROUND
SUNSET.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

&&

$$
000 
WWUS84 KTSA 202359
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
559 PM CST FRI FEB 20 2009


OKZ054>056-059>061-064>067-071-073-210100-
/O.EXP.KTSA.FW.W.0004.000000T0000Z-090221T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-MCINTOSH-PITTSBURG-
559 PM CST FRI FEB 20 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE THIS EVENING...WITH TEMPERATURES
BEGINNING TO COOL AND WIND SPEEDS GRADUALLY DECREASING. HUMIDITIES
HAVE BEGUN TO RECOVER...HOWEVER ANY ONGOING FIRES MAY CONTINUE TO
EXHIBIT AGGRESSIVE BEHAVIOR FOR SEVERAL MORE HOURS BEFORE
SIGNIFICANT IMPROVEMENTS IN FIRE WEATHER CONDITIONS ARE FELT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 20, 12:47 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 20, 12:47 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CST FRI FEB 20 2009

.AVIATION...
A COLD FRONT WILL PASS THROUGH THE AREA DURING THE FORECAST PERIOD.
SOUTHWEST WINDS WILL SHIFT TO THE NORTH AS THE FRONT PASSES BUT VFR
CONDITIONS ARE EXPECTED TO CONTINUE AT KTUL...KRVS...AND KMLC AND MVFR
CONDITIONS CONFINED TO KXNA...KFYV...AND KFSM DURING THE 06Z TO 15Z
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1047 AM CST FRI FEB 20 2009/

DISCUSSION...
ONLY VERY MINOR CHANGES ON WINDS AND DEW POINTS TO ACCOUNT FOR
CURRENT TRENDS. OVERALL...FORECAST IS TRACKING VERY CLOSE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....10
AVIATION...15
Hazardous weather outlook, Feb 20, 1:00 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST FRI FEB 20 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1228 PM CST FRI FEB 20 2009

...FIRE BEHAVIOR ELEVATED THIS AFTERNOON DUE TO WINDS AND LOW HUMIDITY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=50.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...EAST OKLAHOMA ALONG AND WEST OF
        A BARTTLESVILLE...TULSA...OKMULGEE...MCALESTER LING.

DISCUSSION...
SOUTHWEST WINDS OF 15 TO 20 MPH WITH SOME GUSTS TO AROUND 25 MPH
ALONG WITH HUMIDITIES 25 TO 30 PERCENT WILL CAUSE DANGEROUS
FIRE BEHAVIOR CONDITIONS THIS AFTERNOON. FIRES WILL BE VERY
EASY TO IGNITE AND WOULD BE DIFFICULT TO SUPPRESS. CONDITIONS WILL
ONLY SLOWLY IMPROVE THIS EVENING WITH WINDS REMAINING BRISK AND
HUMIDITY ONLY SLOWLY INCREASING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
GUSTY NORTH WINDS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE
REGION TONIGHT WILL BRING COLDER CONDITIONS OVER THE AREA FOR THE
WEEKEND. WINDS WILL DIMINISH SATURDAY EVENING AS HIGH PRESSURE
SETTLES OVER THE REGION.

THE HIGH PRESSURE WILL SHIFT EAST EARLY NEXT WEEK RETURNING WINDS
TO THE SOUTH. BY WEDNESDAY AND THURSDAY MOISTURE AND INSTABILITY
WILL INCREASE BRINGING A CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.